MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936056
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reason for revision surgery due to ard¿s had fractured off.One fractured ard was found during revision doi: unknown.Doe: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, "surgery delay : no revision surgery : yes.Reason for revision surgery : as per images attached, ard¿s have fractured off, one fractured ard was found during revision".¿the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4), (b)(4) re product complaint - marathon 3656 liners).The photo investigation revealed that pinn mar neut 36idx56od was observed fractured, since only in the photo 2 of 6 ard's are observed, therefore, the reported condition can be confirmed.The potential cause cannot be determined with the provided information.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pinn mar neut 36idx56od would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be determined with the information provided and it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information received from sales rep: information received from surgeon 'liners in place in situ but deformed and rotating freely and lugs destroyed.' please update liner for deformed/bent, implant disassociation and add ip for cup for disassociation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, as per images attached, ard¿s have fractured off, one fractured ard was found during revision.The product and photographic evidence were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and from the provided attachment (b)(4).Visual analysis of the returned sample and review of the photographic evidence revealed that the rim of the pinn mar neut 36idx56od had four (4) anti-rotation device (ard) tabs sheared off, broken fragments were not returned for evaluation and cannot be seen on the provided photo.Additionally, a slightly deformation was observed on the edge of the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection for the pinn mar neut 36idx56od was unable to be performed due to post manufacturing damage.A manufacturing record evaluation was performed for the finished device [[121936056 / 4091690] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 36idx56od would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be determined with the information provided and it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [[121936056 / 4091690] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, as per images attached, ard¿s have fractured off, one fractured ard was found during revision.The product and photographic evidence were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and from the provided attachment ((b)(4) re product complaint - marathon 3656 liners).Visual analysis of the returned sample and review of the photographic evidence revealed that the rim of the pinn mar neut 36idx56od had four (4) anti-rotation device (ard) tabs sheared off, broken fragments were not returned for evaluation and cannot be seen on the provided photo.Additionally, slight deformation was observed on the edge of the liner.Based on the evidence provided, the liner appeared to have been edged loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards) allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection for the pinn mar neut 36idx56od was unable to be performed due to post manufacturing damage.A manufacturing record evaluation was performed for the finished device [[121936056 / 4091690] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 36idx56od would contribute to the complained device issue.Based on the investigation findings, the potential cause is not established, however, there is no indication that a design or manufacturing issue has caused or contributed to the complaint condition.No corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [[121936056 / 4091690] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
PINN MAR NEUT 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17487427
Report Number1818910-2023-16374
Device Sequence Number15267250
Product Code LPH
UDI-Device Identifier10603295014461
UDI-Public10603295014461
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K010171
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121936056
Device Lot Number4091690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer10/09/2023
11/07/2023
12/06/2023
01/31/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/09/2023
11/13/2023
12/06/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown